Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I've asked this question before and got no responses. I'm seriously considering accutane, but am really concerned about all the side affects. I've had acne for about 12 years now, my breakouts seem to be getting more severe as i get older. I've tried most things, which of Dianette is the only thing that has ever helped, but it always comes back when I stop and I cant keep taking it forever.

I heard Accutane can actually 'cure' some people, has this been true for any of you?

What sort of side affects have people suffered, how severe have they been?

And have many people experienced hair loss and was it permanent, this REALLY scares me being a women. I think if I had the choice of hair loss or acne I would choose the latter.

An thoughts advice would be greatly appreciated, I've read a bit avout the drug and it scares the bananas out of me, but I want to hear from people who have actually taken it.

Thanks

Share this post


Link to post
Share on other sites

it is true that about 20% will totally be cured

i found accutane to be great with very little side effects apart from dry lips and skin.

i was scared before i took purely because of readin what the side effects could be. read a head ache tablet side effects and the list severe ones.

just because a side effect is listed doesnt mean your going to get them

Share this post


Link to post
Share on other sites

one thing to always remember is there a hell of a lot more people who post on the internet about their problems than those who post about their success.

it does cure some people. most people will have it come back to some degree again at some point in their life, even if its half as many or just 1. i know 3 people that have taken it. it came back for 2 of them but only half as bad, and the other hasn't had a single zit since he finished 4 years ago.

the side effects are different for everyone. most people will get the minor side effects, (dry lips, skin, eyes) while some people do get serious side effects that continue post tane. a lot of people experience and initial breakout where their skin gets worse before it gets better, but it also depends on the person. for some people it lasts weeks for others it lasts months.

accutane does end in success for most people. you will probably see a lot of responses where people talk about the bad, but you shouldn't base your decision from what they say because a lot of the people that are clear and ok now have moved on with their lives.

Share this post


Link to post
Share on other sites

I have been on 4 months im now in my last month.. the only side effects I experience where joint pain that lasted a week, and dry lips throughout. Id do it agian if I had too. my skin is 100% clear at the the moment. I had acne for 14yrs tried everything this is the best thing ive ever done.

Share this post


Link to post
Share on other sites

The only side effect I have had so far is dry lips (Aquaphor works great for that) I am almost done with month three and am almost completely clear (just a few clogged pores here and there). I was really afraid of starting too, but I am so glad I did, I was starting to scar...so this no doubt has saved me from further scarring :)

Share this post


Link to post
Share on other sites

Thanks for your thoughts guys, It is kinda reassuring that although they list all these awful side affects the majority of people only suffer from the more copable effects. I think I may just have a chat with my GP. :)

Share this post


Link to post
Share on other sites

Have a chat with a Derm, not your GP as they are the only ones who can prescribe the medication in the UK. I sadly am one of the people who got 'hit' badly by Accutane and am suffering from some severe side-effects. I regret taking it every single day.

It is true though that for many people it's a drug with few complications, but I do think the frequency of cases with reported serious side effects are underestimated by MANY people on this board. The 'narrow vision' approach if you will.

Good luck whichever route you choose to go down.

Share this post


Link to post
Share on other sites

LilMisMoody, aside from this board, you'll find all kinds of contradicting material on the internet. There are success blogs as well as blogs relating to how unsucessful Accutane courses have been for people. IMO, it's best to research the drug as much as you can until you know it inside and out in order to be able to make the decision that's right for you. By research, I'm talking about clinical studies and medical journals, not ambulance chasing lawyer sites.

Share this post


Link to post
Share on other sites
LilMisMoody, aside from this board, you'll find all kinds of contradicting material on the internet. There are success blogs as well as blogs relating to how unsucessful Accutane courses have been for people. IMO, it's best to research the drug as much as you can until you know it inside and out in order to be able to make the decision that's right for you. By research, I'm talking about clinical studies and medical journals, not ambulance chasing lawyer sites.

Great piece of advice. Do check out the medical studies and clinical trial reports.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×